Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 9, NWS Morristown, TN

April 13, 20079 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Apr 13, 2007, 9:33 PM EDT for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Apr 14, 2007, 5:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2007, 9:33 PM EDT (01:33 UTC)
In effect from
Apr 14, 2007, 5:00 AM EDT
Expired
Apr 14, 2007, 4:00 PM EDT
In force
11 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2653 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 140133
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
933 PM EDT FRI APR 13 2007

...WINDY CONDITIONS EXPECTED SATURDAY...

.A DEVELOPING LOW PRESSURE OVER THE SOUTHERN PLAINS WILL MOVE TOWARD
THE GULF COAST STATES TONIGHT AND SATURDAY INCREASING THE PRESSURE
GRADIENTS OVER THE SOUTHERN APPALACHIANS. THE INCREASING PRESSURE
GRADIENT PRODUCE WINDY CONDITIONS ACROSS THE HIGHER ELEVATIONS OF
EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA FOR SATURDAY.


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-140945-
/O.NEW.KMRX.WI.Y.0009.070414T0900Z-070414T2000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
933 PM EDT FRI APR 13 2007

...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EDT SATURDAY. 

WINDS WILL BECOME SOUTHERLY OVERNIGHT AND INCREASE TO 20 TO 35 MPH
WITH GUSTS UP TO 45 MPH SATURDAY MORNING. THE SOUTHERLY WINDS WILL
DIMINISH BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

DH
2 follow-up statements
000 
WWUS74 KMRX 140720
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 AM EDT SAT APR 14 2007

...WINDY CONDITIONS EXPECTED ACROSS THE HIGHER ELEVATIONS TODAY...

.A STRONG LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY...
WILL MOVE TOWARD THE SOUTHERN APPALACHIANS TODAY. STRONG WINDS
ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE HIGHER ELEVATIONS
OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...GENERALLY ABOVE
2500 FEET.


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-141530-
/O.CON.KMRX.WI.Y.0009.070414T0900Z-070414T2000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
320 AM EDT SAT APR 14 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 TO 30 MPH TODAY...WITH
HIGHER GUSTS UP TO 45 MPH...MAINLY ACROSS THE HIGHER ELEVATIONS
ABOVE 2500 FEET.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

DMG
000 
WWUS74 KMRX 141547 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1147 AM EDT SAT APR 14 2007

...WINDY CONDITIONS TO CONTINUE ACROSS THE HIGHER ELEVATIONS TODAY...

.A STRONG LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY...
WILL MOVE TOWARD THE SOUTHERN APPALACHIANS TODAY. STRONG WINDS
ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE HIGHER ELEVATIONS
OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...GENERALLY ABOVE
2500 FEET.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-142000-
/O.CON.KMRX.WI.Y.0009.000000T0000Z-070414T2000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
1147 AM EDT SAT APR 14 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

SOUTHERLY WINDS WILL CONTINUE AT 15 TO 30 MPH TODAY... WITH HIGHER
GUSTS UP TO 45 MPH...MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500
FEET.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:21 PM EDT, 6 hours 12 minutes earlier.

Area forecast discussion, Apr 13, 3:21 PM EDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EDT FRI APR 13 2007

.SHORT TERM...(TONIGHT THROUGH SUNDAY)...PRECIPITATION HAS BEEN VERY
PATCHY AND UNORGANIZED THIS AFTERNOON...WITH AN OCCASIONAL 0.01 INCH
NOTED ON ASOS. EXPECT THIS PATTERN TO PERSIST THIS EVENING WITH WARM
AIR ADVECTION/WEAK ISENTROPIC LIFT PRODUCING MORE PATCHY LIGHT RAIN
THAT MOVES EAST IN THE NEARLY ZONAL FLOW ALOFT. LOW PRESSURE MOVING
INTO LOWER MISS VALLEY REGION TOWARD MORNING SHOULD EVENTUALLY
SPREAD A SOLID AREA OF CONVECTIVE PCPN INTO WESTERN PARTS OF THE
FORECAST AREA...THUS TRENDED INTO PREVIOUS FORECAST GRIDS TOWARD
MORNING.

CONTINUED CATEGORICAL POPS FOR SATURDAY AND SATURDAY NIGHT...BUT
THREAT OF SEVERE STORMS SHOULD BE MAINLY TO OUR SOUTH WHERE BEST
INSTABILITY WILL OCCUR. SLIGHTLY UNSTABLE SURFACE BASED AND ELEVATED
OVER SOUTHERN PARTS OF THE FORECAST AREA...BUT NOT SO FOR SW VA AND
NE TN (WHERE WORDED AS JUST A CHANCE OF THUNDERSTORMS). AMOUNT OF
RAINFALL FROM THIS SYSTEM IS A CONCERN...WITH OUR AREA NOW INCLUDED
IN THE SLIGHT RISK OF EXCEEDING FLASH FLOOD GUIDANCE. I WILL LIKELY
ISSUE A SPECIAL WEATHER STATEMENT AND HIGHLIGHT SOME SIGNIFICANT
RAIN FROM SATURDAY MORNING INTO SUNDAY MORNING...BUT NOT CONFIDENT
ENOUGH THAT A FLOOD WATCH IS WARRANTED YET. MAIN REASONS ARE THAT
SUCH STRONG TO SEVERE CONVECTION OVER THE GULF COAST STATES MAY
INHIBIT RAIN AMOUNTS THIS FAR NORTH...PLUS A BRIEF PERIOD OF SE LOW
LEVEL WINDS SATURDAY THAT WOULD PRODUCE DOWNSLOPE EFFECT.

WILL ALSO MENTION THE MOISTURE AND MUCH COOLER AIR ON BACKSIDE OF
SYSTEM FOR SUNDAY...WHICH MAY LEAD TO SNOW SHOWERS FOR THE HIGHER
ELEVATIONS AS EARLY AS SUNDAY AFTERNOON...THEN POSSIBLY FOR LOWER
ELEVATIONS OF NORTHERN AREAS SUNDAY NIGHT.

GFS MODEL SEEMED TO HANDLE SYSTEM WELL...AND ITS MOS TEMPS WERE
REASONABLE ESPECIALLY FOR MAX TEMPS EACH DAY...THUS CLOSELY
FOLLOWED.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY)...DEEP UPPER TROF/UPPER LOW
DROPS SOUTHEAST THROUGH THE EASTERN GREAT LAKES AND DRIVES STEADILY
EAST THROUGH SOUTHERN NEW ENGLAND BY MID WEEK. POTENT STORM SYSTEM
HAS MORE THAN ENOUGH WRAP AROUND MOISTURE AND DYNAMIC LIFT WITH VORT
ENERGY ROTATING AROUND THE BACK SIDE OF SYSTEM TO KEEP PRECIP GOING
WELL SUNDAY NIGHT AND SOME CONTINUATION ACROSS SOUTHWEST VIRGINIA
AND NORTHEAST TENNESSEE THROUGH MID DAY MONDAY. WINTER TYPE WEATHER
IS NOT OVER YET AS THIS SYSTEM WILL PULL SUBFREEZING AIR INTO THE
REGION ALLOWING FOR THE DEVELOPMENT OF SNOW SHOWERS MAINLY ACROSS
SOUTHWEST VIRGINIA AND HIGHER TERRAIN NEAR THE NORTH CAROLINA
BORDER. FORECAST AREA DRIES OUT MONDAY AFTERNOON THROUGH DAYTIME
PERIOD TUESDAY. MAINTAINED THE SLIGHT CHANCE POP TUESDAY NIGHT
THROUGH THURSDAY DAYTIME PERIOD AS AN UNSETTLED PATTERN STILL IN THE
WORKS FOR MID TO LATE WEEK AS MODELS SHOW A NORTHERN AND SOUTHERN
STREAM SHORTWAVE TRAVERSING THE EASTERN STATES. SOME UNCERTAINTY AS
TO HOW MUCH LIFT WITH MAIN SURFACE WAVE TRACKING ALONG THE GULF
COAST SO KEPT POPS QUITE LOW FOR NOW. USED A DRY FORECAST FOR FRIDAY
AWAITING NEXT UPPER TROF DUE OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             49  64  47  49  35 /  60 100 100  60  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  45  61  45  46  34 /  60  90 100  80  20
OAK RIDGE, TN                       46  59  44  47  33 /  60 100 100  80  20
TRI CITIES AIRPORT, TN              40  60  45  48  32 /  60  90 100  90  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG
Hazardous weather outlook, Apr 13, 5:00 AM EDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT FRI APR 13 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-141000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE NEAR THE SOUTHERN APPALACHIAN
REGION ON SATURDAY...BRINGING THE POSSIBILITY OF HEAVY RAINFALL. IN
ADDITION...A FEW ISOLATED THUNDERSTORMS MAY PRODUCE SOME LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.

DMG

In the hours before

Special weather statement, Apr 13, 3:45 PM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 PM EDT FRI APR 13 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-141000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
345 PM EDT (245 PM CDT) FRI APR 13 2007

...SIGNIFICANT RAINFALL EXPECTED THIS WEEKEND WITH MUCH COOLER
TEMPERATURES AND A CHANCE OF SNOW SHOWERS BY SUNDAY...

A LOW PRESSURE SYSTEM OVER TEXAS WILL MOVE EAST OVERNIGHT INTO THE
LOWER MISSISSIPPI VALLEY REGION...SPREADING SHOWERS AND A FEW
THUNDERSTORMS INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS.
THE SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY NIGHT
...WITH SOME MODERATE TO LOCALLY HEAVY RAINFALL EXPECTED.

THE GREATEST THREAT OF SEVERE STORMS IS EXPECTED ACROSS THE GULF
COAST STATES...AND THESE STORMS MAY INHIBIT HOW MUCH GULF MOISTURE
REACHES THE SOUTHERN APPALACHIANS.  HOWEVER...THERE IS STILL THE
POTENTIAL FOR A WIDESPREAD 1 TO 3 INCH RAINFALL FROM THIS SYSTEM
THROUGH SATURDAY NIGHT.  THE HEAVIEST RAINFALL TOTALS SHOULD OCCUR
ON THE CUMBERLAND PLATEAU...PARTS OF SOUTHEAST TENNESSEE AND INTO
CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA.  THE ACTUAL TRACK OF
THE LOW PRESSURE SYSTEM AND DEVELOPMENT OF STORMS ACROSS THE GULF
COAST...WILL AFFECT HOW HEAVY THE RAINFALL IS ACROSS THE TENNESSEE
VALLEY AND SOUTHERN APPALACHIANS THIS WEEKEND.  A FLOOD WATCH MAY
BE REQUIRED...SO CONTINUE TO MONITOR WEATHER DEVELOPMENTS THIS
WEEKEND.

ADDITIONALLY...LINGERING MOISTURE AND COOLER AIR ON THE BACKSIDE OF
THE SYSTEM...WILL PRODUCE MORE LIGHTER SHOWERS SUNDAY AND SUNDAY
NIGHT...WITH THE POSSIBILITY OF SNOW SHOWERS IN THE HIGHER
ELEVATIONS.  A LIGHT SNOW ACCUMULATION...GENERALLY 1 OR 2 INCHES
...MIGHT OCCUR MAINLY ABOVE 3000 FEET ACROSS NORTHEAST TENNESSEE
...THE SMOKY MOUNTAINS AND SOUTHWEST VIRGINIA SUNDAY NIGHT.

STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER
STATEMENTS AND FORECASTS.

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:20 PM EDTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Hancock, Hawkins and 7 more50 hr

Nearby

Wind Advisories in Tennessee, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.